View Full Version : 5 minutes running = hellaceous next-day pain?
10-13-2012, 05:30 PM
Hi all. Haven't been posting a lot lately. Off plaquenil for visit to teaching hospital soon, not feeling great, and having problems in personal life that make me not so cheerful. So, just not been up to socializing, on the internet or otherwise. But I do read posts, and hope you all are well!
Anyway, yesterday, I had to run for about five minutes to make a very tight flight connection. I didn't think much of it, but for the whole flight, my chest burned, and I could not stop coughing. That has gone away. I figure it was probably some sort of bronchospasm caused by the exertion (I don't exert all that much these days).
For the rest of the day, I was okay, but woke up this morning and holy crap-- I can't even walk normal. I just sort of shuffle. My legs are in such pain. Pain like when you've run for miles and miles the day before and the next day you're sore. But worse. And I barely jogged for five minutes. Is this something people have experienced related to inflammatory/AI disease? I've never had such a terrible next-day impact from such low-level exercise, even when I've been out of shape. Oy.
Oh Derrie I hate that you came off the plaquenil. I did it too to try to get the tests to show what was going on but I have paid dearly for it for years. I hope that doesn't happen to you.
Untreated, your body reacts to stress, physical (like excercise) or mental/emotional by attacking itself. What would would usually be a light soreness gives the immune system the all go signal and the attack in on. It thinks there is a problem and it begins its job when it shouldn't. Hence, a small problem turns into a big one.
i hope you feel better very soon. Pay close attention to everything so you can tell your doctor. I will be thinking of you
10-13-2012, 09:13 PM
As Tgal mentioned, many people have attempted to taper their Prednisone without great success. Many have found that they had to remain on a maintenance dosage in order to keep symptoms at bay. Also, that at times of stress and/or flare, their dosage had to be increased.
I am sorry that you are still dealing with the after affects of your exertion. This may also be a part of the decreased dosage of Prednisone.
I hope that you feel better soon and perhaps you can talk to your doctors about tapering slower or leveling off at a maintenance dosage.
Peace and Blessings
10-14-2012, 10:56 AM
Yes, I've had the same thing happen to me. The pain in the large muscles of my legs was brutal.
I too am not on Plaquenil. No Mari, I didn't stop taking it -- my Rheumy took me off it after being on it for over a year and half. For me, plaquenil does squat to control my lupus. I realize that most us with lupus take plaquenil as the standard but a small percentage of us (like me) it does nothing for. I wish I could take it and have it control my lupus for years at a time but I'm unlucky and have to keep having my meds adjusted. Right now, I've been on azithioprine with high doses of iv methylprednisolone. This has worked for the last two years but in the last three months I've been flaring again. I go back to the Rheumy in early November -- I'm sure she will have a new drug concoction for me to try.
Anyways, I hope you're feeling better soon Derrie!
I made the comment to Derrie because, if I remember correctly (which I may not knowing how bad my short term memory is), she made this choice on her own so the doctors at the new teaching hospital would see her body in its natural state. It was a comment to her personally not a general comment that all people should take plaquenil. The only thing all people should do is follow their doctors advice. If I am wrong in my memory about the decision being a personal one then my apologies for my post.
please don't assume that someone is making a general statement that would apply across the board. Any of us that have been around awhile know that those seldom work when it comes to this disease
10-14-2012, 01:12 PM
This is exactly why I get so upset at the docs and other people who have told me that I would be fine if I just exercised.
I know from experience that if I exercise one day, I have to take the time to recuperate the next day.
I've also found that I can't handle a whole list of activities on one day. I try to plan one "busy" activity on a day, and it's best if I can have the next day to recuperate. I was always a busy person - raising five kids and always involved in the military community. It is really frustrating to me to be slowed down like this!
10-14-2012, 02:22 PM
Oh yes, to clarify-- I have been off Plaquenil for about a month, under my doctors' supervision, to try to bring back my skin rash for my visit to a teaching hospital. It worked like a charm -- after a couple weeks, my rash came roaring back -- but I hadn't realized that Plaquenil was helping my pain and the tingling feeling in my extremities, too, and that has become a bit worse than it was when I was on Plaquenil.
After I visit the teaching hospital, I'm going back on Plaquenil straight-away.
The really intense impact from exercise was something I've never experienced before. Luckily, I'm feeling better today, but I'm still in enough pain that I'm not taking my poor dog on much of a walk and the cleaning is getting ignored. Marla, I feel you on the frustration. Being slowed down like this is pretty much torture for me. It's like my body went ahead of me and aged fifty years one night while I was sleeping. Blah.
I remembered that you discussed it with your doctor and I completely understood why you did it. I did the same thing. Plaquenil is one of those drugs that work so slowly that we often don't realize just how much it is doing until it goes away. I so hope the new doctors will be of some help to you and that you can get some relief. When is the appointment? I will cross my fingers!
10-14-2012, 05:17 PM
The appointment is week after next! I'm nervous.
The appointment is week after next! I'm nervous.
I would tell you not to be but you will anyway! It going to be good! I can just feel it!